Alert archive / Massachusetts / Flash Flood Warnings in 2023

Flash Flood Warning 1, NWS Boston/Norton, MA

June 2, 2023Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jun 2, 2023, 4:41 PM EDT for Middlesex County, Massachusetts. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2023, 4:41 PM EDT (20:41 UTC)
Expired
Jun 2, 2023, 6:15 PM EDT
In force
94 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Middlesex County, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2023-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2023-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WGUS51 KBOX 022041
FFWBOX
MAC017-022215-
/O.NEW.KBOX.FF.W.0001.230602T2041Z-230602T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
441 PM EDT Fri Jun 2 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  North Central Middlesex County in northeastern Massachusetts...

* Until 615 PM EDT.

* At 441 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lowell, Chelmsford, Dracut, Westford, Tyngsborough and Carlisle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4268 7140 4264 7130 4254 7138 4258 7147

FLASH FLOOD...RADAR INDICATED

$$

Nash

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 4:04 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 2, 4:04 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
404 PM EDT Fri Jun 2 2023

.SYNOPSIS...
Near record heat across the interior this afternoon. Scattered
to numerous showers and thunderstorms, mainly impact the
interior this afternoon and early evening. A few of the stronger
storms will contain strong wind gusts, heavy rainfall and small
hail. A strong backdoor cold front moves south across the
region tonight, followed by unseasonably cool weather this
weekend with gusty NE winds and periods of showers, especially
eastern New England. Unsettled weather may linger into early
next week, depending on the location of where low pressure sets
up. A drying trend with moderating temperatures are possible mid
to late next week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

4 PM Update...

* Thunderstorms into early this evening mainly NW of I-95
* A few storms with strong winds, heavy rain & small hail

Thunderstorms continue to be focused inland northwest of I-95,
especially the high terrain where differential heating and
modest mid level lapse rates coming into play. Much more stable
in the coastal plain given lack of cumulus field. New storms
trying to fire on outflow boundary as of 330 pm across northeast
CT into northwest RI and approaching the I-495 corridor of
northeast MA. Although, convection continues to gravitate
toward the high terrain for the reasons listed above. Thus, not
expecting widespread convection southeast of I-95 this evening.

Inland, very large dew pt depressions /inverted V soundings/
have resulted in isolated wind damage and sufficient instability
for small hail. Slow moving storms also resulting in minor poor
drainage flooding in spots, but given the pulse nature of storm
mode, threat for flash flooding should remain local/isolated.

Otherwise, a warm and somewhat humid early evening ahead.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY NIGHT/...

4 PM...

* Strong backdoor front yields dramatic temp drop and
  accompanied by a chilly and gusty NE wind

Tonight...

Given lack of deep layer shear and only marginal mid level lapse
rates, early evening convection will weaken with sunset and and
transition to more showery weather overnight. Back door front
barrels thru the region with an abrupt wind shift to the NE with
gusts up to 35 mph along the eastern MA coast. Temps will fall
into the 50s but feel-like the 40s with the gusty NE winds.

Saturday...

Good column drying as short wave trough moves across the area.
However low level NE jet may produce scattered showers coming
onshore into eastern MA. Elsewhere, cold pool aloft will
maintain lots of clouds along with the chance of a few light
scattered showers. By no means a washout. The bigger story
tomorrow will be the cold air behind the departing short wave.
925 mb temps fall to +3C to +5C across eastern MA, not as cold
westward into CT and western MA. This combined with lots of
clouds will limit highs to the mid to upper 50s across eastern
MA, but with a gusty NE wind it will feel closer to 50! Dramatic
temp change with two seasons in 24 hrs. Not as chilly westward
with highs in the low 60s across the CT River Valley, but still
cooler than normal.

Given the building seas/rough surf we issued a high surf
advisory for eastern MA. We realize not an ideal beach day
tomorrow, but dangerous conditions for anyone observing the
rough surf from jetties given large breaking waves onto rocks
and other near shore structures.

Saturday night...

Mainly dry but chilly, with lows in the 40s, however feeling
much cooler across southeast MA given gusty NNE winds. This
onshore flow will continue to offer a risk for scattered showers
over southeast MA.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

Some improvement in the agreement among model guidance for late this
weekend into early next week, but that is not to say the details are
locked in. The main driver of our forecast will be our location
relative to a mid level cutoff over the North Atlantic. Expecting
this cutoff to eventually rotate offshore towards Tuesday, only to
be replaced by another cutoff rotating into our region from
southeast Canada. This second cutoff then becomes the dominant
feature through the end of the next work week.

Precipitation chances will be highest towards the east coast into
Monday, then transition to a more widespread risk mid week. This is
not to say every day will be a total washout through this portion of
the forecast. The greatest daily risk for showers and possible
thunderstorms will be more towards the late morning into the
afternoon hours.

Temperature-wise, looking at near to below normal high temperatures
across southern New England. Trending warmer though the work week.
Near normal low temperatures expected.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

18z TAF update:

Thru 00z...moderate confidence, some uncertainty on south and
eastward extent of thunderstorms.

VFR for most terminals. VFR cloud bases and vsbys in -TSRA
across the high terrain of MA/CT. These storms may traverse into
the coastal plain, but likely with less intensity than current
state. Stronger storms inland may contain gusty winds, small
hail and brief heavy downpours. Stratus/fog over ACK should
remain LIFR cigs but VFR vsbys, but then lower to IFR/LIFR
toward and especially after 00z.

Tonight...Moderate confidence.

Deteriorating cigs to IFR from E to W as backdoor front moves
through. Scattered t-storms early, otherwise scattered showers
persisting through the night, greatest coverage in eastern New
Eng. Increasing NE winds overnight with gusts to 25 kt
developing along the coast and 15-20 kt elsewhere.

Saturday...Moderate confidence.

MVFR/IFR conditions in the morning with scattered showers, then
gradually improving to VFR in the afternoon, especially
interior. MVFR persisting across SE New Eng. NE gusts to 25 kt
BOS-PVD corridor and up to 30 kt Cape/Islands.

Saturday night...moderate confidence.

MVFR across southeast MA with low risk of showers. NE winds
15-25 kt becoming north 15-20 KT. Elsewhere, VFR with gusty NE
winds slackening and becoming north.

KBOS Terminal...Moderate confidence in TAF with uncertainty
surrounding if convection makes it to the terminal and at what
intensity. Leaning towards convection approaches KBOS 20-22z but
in a weaken state. Convection weakens 22z and beyond. A strong
cold front will shift winds NE and ceilings will become IFR
between 00Z-03Z

KBDL Terminal...moderate confidence in TAF. TSRA northwest of
the terminal likely reaches KBDL 19z-21z but in a weaken state.

Outlook /Sunday through Wednesday/...

Sunday: VFR. Windy with gusts up to 30 kt. Chance SHRA.

Sunday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SHRA.

Monday: VFR. Breezy. Slight chance SHRA.

Monday Night: VFR. Breezy. Chance SHRA.

Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.

Tuesday Night: VFR. Chance SHRA.

Wednesday: VFR. Chance SHRA, isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Saturday night...

Passage of backdoor front this evening, increasing NE winds
will develop with gusts 25-30 kt later tonight through Sat. May
even see a few marginal gale force gusts approaching 35 kt.
Small craft advisories are in effect for all waters. Low risk of
a few early evening thunderstorms near shore. Areas of fog
around Nantucket have thinned at 4 pm but will return after
sunset, before moving offshore with the wind shift to NE late
tonight with the backdoor passage.

Scattered showers Sat and Sat night, but the bigger story will
be the NNE winds 20-30 kt and large/rough seas.

Outlook /Sunday through Wednesday/...

Sunday: Strong winds with gusts up to 30 kt. Rough seas up to
11 ft. Chance of rain showers.

Sunday Night: Moderate risk for Small Craft Advisory winds with
local gusts up to 30 kt. Rough seas up to 10 ft. Chance of rain
showers.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain showers.

Monday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.

Wednesday: Winds less than 25 kt. Chance of rain showers.

&&

.TIDES/COASTAL FLOODING...
High astro tides this weekend (11+ ft MLLW for Boston) combined
with strong NE flow may yield minor coastal flooding for the
eastern MA coastline. The tides of greatest concern are the
Saturday night and Sunday night tides around midnight. There
could be three night tides (Sat night/Sun night and possibly Mon
night) with minor coastal flooding.

&&

.CLIMATE...
Below are record highs for June 2nd.

June 2nd...

BOS...96/1895
PVD...91/1918
BDL...91/1961 - new record today of 94
ORH...89/1892, 1895 and 1920. - tied the record today at 89.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Surf Advisory from 5 AM to 8 PM EDT Saturday for MAZ007-
     015-016-019-022-024.
RI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 AM EDT
     Sunday for ANZ230-231.
     Small Craft Advisory from 2 AM Saturday to 8 AM EDT Sunday for
     ANZ232>235-237-254>256.
     Small Craft Advisory from 2 AM Saturday to 2 AM EDT Sunday for
     ANZ236.
     Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
     for ANZ250-251.

&&

SYNOPSIS...Belk/Nocera
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Belk
AVIATION...Belk/Nocera
MARINE...Belk/Nocera
TIDES/COASTAL FLOODING...
CLIMATE...Simpson
Hazardous weather outlook, Jun 2, 4:25 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
425 PM EDT Fri Jun 2 2023

MAZ007-015-016-019-022-024-032030-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Nantucket MA-
425 PM EDT Fri Jun 2 2023

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-014-017-018-020-021-023-RIZ002-004>008-032030-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Dukes MA-Southeast Providence RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
425 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-032030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
425 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>006-008>012-026-RIZ001-003-032030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Northern Middlesex MA-Northwest Providence RI-Western Kent RI-
425 PM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

A few strong to severe thunderstorms are possible early this evening,
with a risk of strong winds, small hail and heavy rain. Storms will
dissipate with sunset.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 2, 4:05 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
405 PM EDT Fri Jun 2 2023

MAZ005-026-022030-
Northwest Middlesex County MA-Central Middlesex County MA-
405 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of north central
Middlesex County through 430 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chelmsford, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Lowell, Billerica, Chelmsford, Dracut, Tewksbury, Westford, Acton,
Concord, Pepperell, Tyngsborough, Groton, Littleton, Ayer, Shirley,
Carlisle and Dunstable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4264 7123 4249 7138 4258 7164 4270 7151
      4270 7140
TIME...MOT...LOC 2004Z 125DEG 9KT 4261 7139

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM
Local storm report, Jun 2, 4:14 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
414 PM EDT Fri Jun 2 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Tstm Wnd Dmg     Sturbridge              42.10N 72.06W
06/02/2023                   Worcester          MA   Trained Spotter

            tree down blocking rte 148 at colette road.

0300 PM     Hail             2 SW Coventry           41.76N 72.31W
06/02/2023  E0.75 inch       Tolland            CT   Public

            Report from mPING: Dime (0.75 in.).

&&
Special weather statement, Jun 2, 4:14 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
414 PM EDT Fri Jun 2 2023

MAZ003-010-011-022100-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
414 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southeastern
Hampshire, southeastern Franklin and central Hampden Counties through
500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leverett, or near Amherst, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Springfield, Chicopee, Holyoke, Amherst, Northampton, West
Springfield, Deerfield, Ludlow, South Hadley, Easthampton,
Belchertown, Wilbraham, Palmer, Ware, Monson, Granby, Hadley,
Sunderland, Hatfield and Leverett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4251 7259 4250 7232 4213 7231 4216 7266
TIME...MOT...LOC 2014Z 001DEG 22KT 4244 7248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM
Special weather statement, Jun 2, 4:25 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
425 PM EDT Fri Jun 2 2023

MAZ004-005-012-013-022130-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
Northern Worcester MA-
425 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of east central
Worcester, northwestern Norfolk and south central Middlesex Counties
through 530 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashland, or over Framingham, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Framingham, Marlborough, Natick, Milford, Hudson, Westborough,
Grafton, Sudbury, Ashland, Hopkinton, Northborough, Holliston,
Wayland, Medfield, Southborough, Millis, Upton, Dover, Sherborn and
Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4236 7133 4218 7132 4218 7165 4238 7165
TIME...MOT...LOC 2025Z 088DEG 11KT 4227 7142

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RM
Special weather statement, Jun 2, 4:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
432 PM EDT Fri Jun 2 2023

MAZ005-014-026-022100-
Northwest Middlesex County MA-Central Middlesex County MA-
Southeast Middlesex MA-
432 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of northeastern
Middlesex County through 500 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chelmsford, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Lowell, Billerica, Woburn, Chelmsford, Lexington, Dracut, Tewksbury,
Burlington, Wilmington, Westford, Acton, Concord, Bedford,
Tyngsborough, Groton, Maynard, Littleton, Lincoln, Carlisle and
Dunstable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4266 7152 4270 7128 4248 7114 4243 7146
TIME...MOT...LOC 2031Z 341DEG 6KT 4261 7137

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RM
Special weather statement, Jun 2, 4:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
435 PM EDT Fri Jun 2 2023

MAZ005-012-013-017-RIZ001-022115-
Southern Worcester MA-Western Norfolk MA-Northern Bristol MA-
Central Middlesex County MA-Northwest Providence RI-
435 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southeastern
Worcester, southwestern Norfolk, south central Middlesex, western
Bristol and northeastern Providence Counties through 515 PM EDT...

At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mendon, or near Milford, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Woonsocket, Cumberland, Franklin, North Attleborough, Milford,
Attleboro, Smithfield, Lincoln, Bellingham, Burrillville,
Northbridge, Holliston, Uxbridge, Medway, North Smithfield, Wrentham,
Glocester, Blackstone, Plainville and Upton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

&&

LAT...LON 4214 7169 4220 7146 4196 7129 4187 7163
TIME...MOT...LOC 2035Z 341DEG 6KT 4211 7155

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RM

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:40 PM EDTSpecial Weather StatementBOXHampden50 min
Jun 2, 1:25 PM EDTSpecial Weather StatementBOXHampden35 min
Jun 2, 1:40 PM EDTSpecial Weather StatementBOXWorcester50 min
Jun 2, 2:36 PM EDTSpecial Weather StatementBOXWorcester39 min
Jun 2, 3:12 PM EDTHigh Surf AdvisoryBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk3 days
Jun 2, 4:05 PM EDTSpecial Weather StatementBOXMiddlesex25 min
Jun 2, 4:14 PM EDTSpecial Weather StatementBOXHampshire46 min
Jun 2, 4:25 PM EDTSpecial Weather StatementBOXMiddlesex65 min
Jun 2, 4:32 PM EDTSpecial Weather StatementBOXMiddlesex28 min
Jun 2, 4:57 PM EDTSpecial Weather StatementBOXNorfolk33 min
Jun 2, 5:02 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester24 min
Jun 2, 6:59 PM EDTSpecial Weather StatementBOXSuffolk61 min
Jun 2, 7:19 PM EDTFlash Flood WarningBOXEssex, Middlesex116 min

Nearby

Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.